Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is Cold and Flu tablet advisable while on Citalopram?

Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5038 Questions

default
Posted on Mon, 27 Mar 2017 in Medicines and Side Effects
Question: I'm taking citalopram and have a cold. Can I take cold and flu tablets?
doctor
Answered by Dr. Seikhoo Bishnoi 33 minutes later
Brief Answer:
Yes you can take

Detailed Answer:
Hello thanks for asking from HCM

Citalopram is a SSRI drug and taking high doses of flu tablets like antihistamines could increase the risk of serotonin syndrome.

But you can take one or two tablets without any worries while on Citalopram. No need to worry, it's safe.

Thanks and Take care

You are welcome to ask follow up doubts.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Serotonin syndrome

doctor1 MD

Can I take trazodone & Vicks NyQuil

doctor1 MD

I have a 77 year old female partner with Sialorrhea , excreting a mucous like clear substance daily for many years in her mouth. Several doctor have not yielded any RX or real advice to rectify condition. Need some input to see a Physician or...

doctor1 MD

may i take tramadol hcl 50 mg while also taking bupropion, nefazadone, and sertraline for depression . The tramadol is for spinal stenosis . Thank you, XXXXXXX XXXXXXX

doctor1 MD

How long after having Serotonin Syndrome/Poisoning can I have another Avanza tablet? I had 90mg Avanza, as prescribed by my doctor, which was far too much, which I didn't know, on Sunday evening and spent 2 nights in hospital due to the poisoning. I have had hardly any sleep since Sunday, and want to know if I can take one of my 45mg tablets of Avanza to sleep tonight?

doctor1 MD

I have been taking brintellix 5mg. with Cymbalta 60mg and amberon 7.5 mg. for 10 days now. The last 3 days I have been experiencing hoarseness. I also take opiods for severe osteoarthiritis pain, .5mg Xanax 3 times daily, flexeril - 2 times daily, halcion - .25 nightly, amberon 7.5 nightly. The brintellix is new for me. I have been on the other meds for years. Also concerta 18mg. daily. I am afraid that the hoarseness has something to do with serotonin syndrome! Since I started taking it, I actually feel human for the first time in 37 years of trying tons of other antidepressants. I m not manic, I just feel like a real person. But I am terrified of the serotonin syndrome. Should I ask my doctor to cut out the other antidepressants and just take the brintellix, and could the hoarseness be associated with this new drug? I have never felt as leveled out as I do now, and I want desparately for this to be the drug that finally helps me with my major depressive disorder, but am very concerned about the serotonin syndrome!! Please help!!

doctor1 MD

Hello doctor, I am currently taking an anti depressant called citalopram which is an ssri, and I am about to take some robotussin dm which has dextromethorphan and I know that you cannot take it while taking an maoi, but is it okay with an ssri? I am afraid of getting seratonin Syndrome.